Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 15, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 20, 2008, 2:56 AM CDT for Bexar County, Texas. It was in force for 79 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2008, 2:56 AM CDT (07:56 UTC)
- Expired
- Aug 20, 2008, 4:15 AM CDT
- In force
- 79 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Bexar County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 3:20 AM CDT | FLASH FLOOD | San Antonio, TX | HIGH WATER RESCUE AT WEST KINGS HWY AND SAN PEDRO AVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 471 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 200756 FFWEWX TXC029-200915- /O.NEW.KEWX.FF.W.0015.080820T0756Z-080820T0915Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 256 AM CDT WED AUG 20 2008 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL BEXAR COUNTY... * UNTIL 415 AM CDT. * AT 246 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA. VERY HEAVY RAINS WERE NOTED ACROSS MUCH OF SAN ANTONIO INSIDE LOOP 410 TO UNIVERSAL CITY AND SAINT HEDWIG. RAINFALL RATES OF 2 TO 4 INCHES PER HOUR WERE NOTED. THESE AREAS HAVE RECEIVED VERY HEAVY RAINS THE LAST COUPLE OF DAYS. SOILS HAVE BECOME MORE SATURATED. RUNOFF WILL BE MORE RAPID LEADING TO FLASH FLOODING. * LOCATIONS IN THE WARNING AREA INCLUDE WINDCREST...UNIVERSAL CITY... TERRELL HILLS...SAN ANTONIO...OLMOS PARK...LIVE OAK...LEON VALLEY...KIRBY AND ALAMO HEIGHTS. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. LAT...LON 2953 9879 2959 9833 2946 9818 2922 9834 $$
1 follow-up statement
000 WGUS74 KEWX 200910 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 410 AM CDT WED AUG 20 2008 TXC029-200917- /O.EXP.KEWX.FF.W.0015.000000T0000Z-080820T0915Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BEXAR TX- 410 AM CDT WED AUG 20 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 AM CDT FOR CENTRAL BEXAR COUNTY... AT 405 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED ONLY PATCHY LIGHT RAIN ACROSS CENTRAL BEXAR COUNTY. FLASH FLOODING IS NO LONGER EXPECTED. AS A RESULT...WILL ALLOW THE FLASH FLOOD WARNING TO EXPIRE. HOWEVER...PONDING OF WATER IN LOW LYING AREAS AND MINOR RISES IN SMALL STREAMS ARE POSSIBLE FOR THE NEXT HOUR OR SO DUE TO THE EARLIER HEAVY RAINS. LAT...LON 2953 9879 2959 9833 2946 9818 2922 9834 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 11:45 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 19, 11:45 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1145 PM CDT TUE AUG 19 2008 .AVIATION... I-35 CORRIDOR TERMINALS DEVELOPING MVFR CIGS OVERNIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS LOCALLY LOWERING CIGS AND VSBYS. AFTER 08Z PREDOMINANT IFR CIGS LIFTING TO MVFR AFTER 14Z AND VFR AFTER 19Z. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS DIMINISHING AROUND SUNSET WEDNESDAY. KDRT TERMINAL GENERALLY VFR WITH ISOLATED SHOWERS AND THUNDERSTORMS..DIMINISHING BY SUNRISE. LIGHT AND VARIABLE WINDS TONIGHT BECOMING LIGHT SOUTHWEST I-35 CORRIDOR TERMINALS AFTER 14Z. KDRT TERMINAL WINDS LIGHT NORTH BECOMING LIGHT SOUTHEAST AFTER 16Z. && .PREV DISCUSSION... /ISSUED 1139 PM CDT TUE AUG 19 2008/ AVIATION... I-35 CORRIDOR TERMINALS DEVELOPING MVFR CIGS OVERNIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS LOCALLY LOWERING CIGS AND VSBYS. AFTER 08Z PREDOMINANT IFR CIGS LIFTING TO MVFR AFTER 14Z AND VFR AFTER 19Z. KDRT TERMINAL GENERALLY VFR WITH WIDELY SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS..DIMINISHING AROUND SUNSET. LIGHT AND VARIABLE WINDS TONIGHT BECOMING LIGHT SOUTHWEST I-35 CORRIDOR TERMINALS AFTER 14Z. KDRT TERMINAL WINDS LIGHT NORTH BECOMING LIGHT SOUTHEAST AFTER 16Z. PREV DISCUSSION... /ISSUED 914 PM CDT TUE AUG 19 2008/ UPDATE...WILL SEND OUT A QUICK UPDATE TO ADJUST THE EVENING AND OVERNIGHT POPS. HAVE LOWERED THEM ABOUT 10-20 PERCENT...BASED ON THE CURRENT TRENDS. OTHERWISE...NO CHANGES WERE MADE. UPDATES OUT SHORTLY. PREV DISCUSSION... /ISSUED 708 PM CDT TUE AUG 19 2008/ AVIATION... I-35 CORRIDOR TERMINALS PATCHY MVFR CIGS EARLY THIS EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS LOCALLY LOWERING CIGS AND VSBYS. BECOMING AFTER MIDNIGHT PREDOMINANT IFR CIGS LIFTING TO MVFR AFTER 14Z AND VFR AFTER 19Z. KDRT TERMINAL GENERALLY VFR WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. LIGHT AND VARIABLE WINDS TONIGHT BECOMING LIGHT SOUTHWEST I-35 CORRIDOR TERMINALS AFTER 14Z. KDRT TERMINAL WINDS LIGHT NORTH BECOMING LIGHT SOUTHEAST AFTER 16Z. PREV DISCUSSION... /ISSUED 245 PM CDT TUE AUG 19 2008/ DISCUSSION... THIS AFTERNOON THE UPPER LEVEL LOW PRESSURE SYSTEM WAS CENTERED OVER SOUTHEAST OKLAHOMA WITH AN ASSOCIATED VORT MAX SWINGING SOUTHEAST ACROSS FAR WEST TEXAS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WERE ONCE AGAIN DEVELOPING ACROSS THE CWFA AS AFTERNOON TEMPERATURES REACH THE CONVECTIVE TRIGGER TEMP. SOME LOCALLY HEAVY RAINFALL IS STILL POSSIBLE EARLY THIS EVENING. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT AS THE VORT MAX CURRENTLY LOCATED OVER FAR WEST TEXAS MOVES EASTWARD ACROSS OUR CWFA. THE BROAD UPPER LEVEL LOW PRESSURE SYSTEM WILL LINGER OVER NORTH TEXAS ON WEDNESDAY RESULTING A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE CWFA. THE UPPER LOW FINALLY LIFTS OUT TO THE NORTHEAST WEDNESDAY NIGHT INTO THURSDAY. RESIDUAL MOISTURE WILL LINGER ACROSS THE EASTERN TWO THIRDS OF THE CWFA EVEN AFTER THE DEPARTURE OF THE UPPER LOW. THUS EXPECT DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS THURSDAY THRU SUNDAY. THE TEMP AND POP FCST WILL NOT STRAY FAR FROM THE GFS/GFSX MOS GUIDANCE NUMBERS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 88 72 93 75 / 40 40 20 20 10 AUSTIN BERGSTROM INTL AIRPORT 70 88 70 93 73 / 40 40 20 20 20 DEL RIO INTL AIRPORT 70 93 74 96 76 / 20 20 10 - 10 SAN ANTONIO INTL AIRPORT 71 89 73 93 76 / 20 30 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 03/02
Hazardous weather outlook, Aug 19, 5:23 AM CDT, 21 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 523 AM CDT TUE AUG 19 2008 TXZ171>173-183>194-202>209-217>225-228-201030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 523 AM CDT TUE AUG 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF SOUTH CENTRAL TEXAS TODAY AND TONIGHT. HEAVY RAINFALL IS POSSIBLE WITH THE STRONGEST OF THESE STORMS...MAINLY ACROSS THE EASTERN HALF OF THE REGION...WHICH MAY CAUSE BRIEF LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY AS AN UPPER LOW MOVES ACROSS TEXAS. THIS ACTIVITY WILL GENERALLY REMAIN ALONG AND SOUTHEAST OF THE I-35 CORRIDOR. HEAVY RAINFALL MAY CAUSE BRIEF LOCALIZED FLOODING ON WEDNESDAY. RAIN CHANCES WILL BEGIN TO DIMINISH ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH WEDNESDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:23 PM CDT | Areal Flood Advisory | EWX | Bexar | 112 min |
| Aug 19, 10:09 PM CDT | Areal Flood Advisory | EWX | Williamson | 111 min |
| Aug 19, 11:44 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 106 min |
| Aug 20, 12:40 AM CDT | Areal Flood Advisory | EWX | Bexar, Medina | 2 hr |
| Aug 20, 1:27 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Aug 20, 2:25 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio, Medina | 2 hr |
| Aug 20, 3:47 AM CDT | Flash Flood Warning | EWX | Atascosa | 118 min |
| Aug 20, 4:30 AM CDT | Areal Flood Advisory | EWX | Frio | 2 hr |
| Aug 20, 2:18 PM CDT | Areal Flood Advisory | EWX | Bexar | 57 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.